Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 83, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at May 31, 2007, 12:28 PM CDT for Hitchcock County, Nebraska. It was in force for 45 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2007, 12:28 PM CDT (17:28 UTC)
- Expired
- May 31, 2007, 1:13 PM CDT
- In force
- 45 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Hitchcock County, NE
The radar
The Goodland radar (KGLD), 102 km from the middle of the area, began a volume at 17:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 12:35 PM CDT | HAIL 0.75 | 6 Sse Trenton, NE | |
| May 31, 12:40 PM CDT | HAIL 1 | 4 Sw Trenton, NE | HAIL COVERING HWY 25 |
| May 31, 12:42 PM CDT | HAIL 1 | 9 Sse Trenton, NE | |
| May 31, 12:43 PM CDT | HAIL 0.75 | 7 S Trenton, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 5.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1128 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 311729 SVRGLD NEC087-311830- /O.NEW.KGLD.SV.W.0083.070531T1728Z-070531T1830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 1228 PM CDT THU MAY 31 2007 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA... * UNTIL 130 PM CDT * AT 1226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF TRENTON...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TRENTON AROUND 1235 PM CDT... THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 45 AND 79. PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GOODLAND. LAT...LON 4023 10132 4000 10132 4000 10076 4030 10075 $$ AEP
4 follow-up statements
000 WWUS53 KGLD 311737 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1137 AM MDT THU MAY 31 2007 NEC087-311830- /O.CON.KGLD.SV.W.0083.000000T0000Z-070531T1830Z/ HITCHCOCK NE- 1237 PM CDT THU MAY 31 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR SOUTHERN HITCHCOCK COUNTY... AT 1231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF TRENTON...MOVING EAST AT 10 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CULBERTSON THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 45 AND 79. PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GOODLAND. LAT...LON 4015 10132 4000 10132 4000 10075 4026 10075 $$ AEP
000 WWUS53 KGLD 311743 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1143 AM MDT THU MAY 31 2007 NEC087-311830- /O.CON.KGLD.SV.W.0083.000000T0000Z-070531T1830Z/ HITCHCOCK NE- 1243 PM CDT THU MAY 31 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR SOUTHERN HITCHCOCK COUNTY... AT 1241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF TRENTON...MOVING EAST AT 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CULBERTSON THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 45 AND 79. PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GOODLAND. LAT...LON 4015 10132 4000 10132 4000 10075 4026 10075 $$ AEP
000 WWUS53 KGLD 311758 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1158 AM MDT THU MAY 31 2007 NEC087-311830- /O.CON.KGLD.SV.W.0083.000000T0000Z-070531T1830Z/ HITCHCOCK NE- 1258 PM CDT THU MAY 31 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR SOUTHEASTERN HITCHCOCK COUNTY... AT 1256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES SOUTH OF CULBERTSON...OR ABOUT 10 MILES NORTH OF HERNDON...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 62 AND 79. PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GOODLAND. LAT...LON 4022 10101 4000 10101 4000 10075 4026 10075 $$ AEP
000 WWUS53 KGLD 311813 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1213 PM MDT THU MAY 31 2007 NEC087-311823- /O.CAN.KGLD.SV.W.0083.000000T0000Z-070531T1830Z/ HITCHCOCK NE- 113 PM CDT THU MAY 31 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HITCHCOCK COUNTY IS CANCELLED... THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 62 AND 79. HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WILL STILL BE POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 4022 10101 4000 10101 4000 10075 4026 10075 $$ AEP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 2:34 AM CDT, 9 hours 54 minutes earlier.
Area forecast discussion, May 31, 2:34 AM CDT, 9 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
134 AM MDT THU MAY 31 2007
.DISCUSSION...
LARGE VERTICALLY STACKED CYCLONE REMAINS OVER THE NORTHERN PLAINS
THIS MORNING AND IS PROGGED TO MOVE VERY LITTLE OVER THE NEXT 24-36
HOURS BEFORE TRANSLATING EASTWARD OVER THE GREAT LAKES AREA LATE
THIS WEEKEND.
EVENING SFC ANALYSIS SUGGESTS THE COLD FRONT THAT SWEPT OVER THE
CENTRAL HIGH PLAINS HAS BECOME VERY DIFFUSE OVER THE SOUTHERN PLAINS
WITH THE DEEPER LOW LEVEL MOISTURE CONFINED NEAR THE RED RIVER
ACROSS SOUTHERN OKLAHOMA. LARGE SCALE FORCING FOR ASCENT WILL
INCREASE ACROSS THE CENTRAL HIGH PLAINS LATE IN THE PERIOD AS THE
ENTRANCE REGION TO 90KT H3 JET ARRIVES. SFC PRESSURE FALLS OVER
SOUTHEAST COLORADO WILL ALLOW GULF MOISTURE TO SURGE NORTH LATE IN
THE PERIOD. AS SFC WINDS BEGIN TO BACK DURING THE AFTERNOON
HOURS...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE
TROUGH AXIS SPREADING EAST/SOUTHEAST THROUGH THE EVENING HOURS. THE
AIRMASS WILL BECOME INCREASINGLY UNSTABLE BY LATE AFTERNOON/EARLY
EVENING ACROSS THE SOUTHEAST ZONES WITH ML CAPES EXCEEDING 1500
J/KG. STRONG MOISTURE CONVERGENCE ALONG THE NOSE OF H85 LLJ SHOULD
ALLOW THUNDERSTORMS TO CONTINUE THROUGH MUCH OF THE NIGHT ACROSS THE
FAR SOUTHEASTERN ZONES WHICH WAS HANDLED WELL IN THE PREVIOUS
FORECAST. 50-60KT WESTERLY FLOW ATOP LOW LEVEL EAST/SOUTHEAST FLOW
WILL PROVIDE FAVORABLE SHEAR PROFILES/CYCLONICALLY CURVED HODOGRAPHS
FAVORING ROTATING UPDRAFTS/SEVERE WEATHER WELL INTO THE EVENING
HOURS. WITH THE FRENCHMAN CREEK STILL IN FLOOD ACROSS HITCHCOCK
COUNTY NEBRASKA...AND WET SOILS ACROSS MUCH OF THE AREA A FLASH
FLOOD WATCH WILL BE ISSUED FOR PORTIONS OF THE AREA TONIGHT.
POST-FRONTAL NORTHWEST WINDS ARE EXPECTED ACROSS THE CENTRAL HIGH
PLAINS ON FRI SIMILAR TO YESTERDAY WITH STEEP LOW LEVEL LAPSE
RATES/UNIDIRECTIONAL WIND PROFILE. DIFFICULT TO RULE OUT SHALLOW
CONVECTION DURING THE LATE AFTERNOON/EARLY EVENING HOURS AS H5 COLD
POOL ROTATES OVER THE CENTRAL AND NORTHERN PLAINS. A WIND THREAT
WOULD EXIST WITH ANY THUNDERSTORMS THAT DEVELOPS GIVEN TYPICAL HIGH
PLAINS INVERTED-V PROFILE.
DAYS 3 AND 4 (SATURDAY AND SUNDAY)...GFS AND NAM SHOW THE CENTER OF
THE 500 MB LOW DIGGING FURTHER SOUTH SATURDAY BEFORE LIFTING TO THE
NORTHEAST SATURDAY. AT THE SURFACE...THE LOW SHOULD BE OCCLUDED BY
SATURDAY. SOME WRAP AROUND PRECIP IS POSSIBLE SATURDAY AFTERNOON IN
SOUTHWESTERN NEBRASKA...THOUGH CURRENTLY THE GFS HAS THE LOW TOO FAR
NORTH FOR GLD CWA. OTHERWISE PERIODS ARE DRY AS THE OCCLUDED FRONT
SHOULD BE WELL TO THE EAST BY SATURDAY. AS FAR AS TEMPERATURES...THE
GFS CONTINUES TO DELAY THE WARM UP PREVIOUSLY SHOWN TO BEGIN ON
FRIDAY. CONSIDERING THE GFS IS ONE OF THE SLOWER MODELS IN LIFTING
THE LOW OUT...THE FORECAST INCLUDES A MODEST WARMING TREND SATURDAY.
&&
.AVIATION...WDLY SCT -SHRA/-TSRA CONTINUE TO DRIFT ESE ACROSS THE
WESTERN ZONES ALONG/WEST OF KGLD. ACTIVITY SHOULD SLOWLY DIMINISH
WITH VFR CONDITIONS PREVAILING THROUGH THE NIGHT AS CIGS REMAIN AOA
060. SCATTERED SHRA/TSRA ARE EXPECTED TO DEVELOP AFTER 20Z ON THU.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH FROM THIS EVENING THROUGH FRIDAY MORNING FOR
KSZ002>004-014>016-028-029-042.
NE...FLASH FLOOD WATCH FROM THIS EVENING THROUGH FRIDAY MORNING FOR
NEZ080-081.
CO...NONE.
&&
MCGUIRE/JOHNSONHazardous weather outlook, May 31, 11:58 AM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1058 AM MDT THU MAY 31 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-011415- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1058 AM MDT THU MAY 31 2007 /1158 AM CDT THU MAY 31 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BECOME MORE WIDESPREAD ALONG AND EAST OF A SURFACE TROUGH OF LOWER PRESSURE ACROSS EASTERN COLORADO THIS AFTERNOON AND MOVE EAST OVERNIGHT. SUPERCELL THUNDERSTORMS WITH LARGE HAIL...DAMAGING WINDS AND TORNADOES WILL BE POSSIBLE THROUGH THE EVENING HOURS. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR PORTIONS OF THE TRI-STATE AREA TONIGHT. ADDITIONAL RAIN WILL AGGRAVATE EXISTING FLOODING PROBLEMS ACROSS EXTREME SOUTHWEST NEBRASKA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. MCGUIRE/LOCKHART
In the hours before
Local storm report, May 31, 11:32 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1032 AM MDT THU MAY 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM HAIL BENKELMAN 40.05N 101.54W
05/31/2007 E1.00 INCH DUNDY NE TRAINED SPOTTER
&&
KJAMESLocal storm report, May 31, 11:54 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1054 AM MDT THU MAY 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 AM HAIL BENKELMAN 40.05N 101.54W
05/31/2007 M0.50 INCH DUNDY NE CO-OP OBSERVER
THERE IS 2 INCHES OF HAIL ON THE GROUND.
&&
KJAMESThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 3:47 AM CDT | Flash Flood Watch | GLD | Dundy, Hitchcock, Red Willow | 18 hr |
| May 31, 11:32 AM CDT | Severe Thunderstorm Warning | GLD | Dundy, Hitchcock | 58 min |
| May 31, 12:55 PM CDT | Severe Thunderstorm Warning | GLD | Red Willow | 71 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.